Alert archive / Idaho / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 33, NWS Pocatello, ID

June 27, 2004Cassia County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jun 27, 2004, 1:43 PM MDT for Cassia County, Idaho. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2004, 1:43 PM MDT (19:43 UTC)
Expired
Jun 27, 2004, 2:45 PM MDT
In force
62 min
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

County Cassia County, ID

The radar

The Pocatello radar (KSFX), 119 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 7.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2004-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2004-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-349 J/kg
Mixed-layer LCL
1832 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

053 
WUUS55 KPIH 271943
SVRPIH
IDC031-272045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
142 PM MDT SUN JUN 27 2004

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CASSIA COUNTY IN IDAHO
  THIS INCLUDES THE CITIES OF...SUBLETT...MALTA...IDAHOME...HEGLAR

* UNTIL 245 PM MDT

* AT 134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR ALMO...OR ABOUT 14 MILES SOUTHEAST OF
  BASIN...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CONANT BY 155 PM MDT
  KEOGH BY 200 PM MDT
  MALTA BY 205 PM MDT
  7 MILES SOUTHEAST OF IDAHOME BY 215 PM MDT
  7 MILES NORTHWEST OF SUBLETT BY 225 PM MDT
  HEGLAR BY 235 PM MDT

LAT...LON 4200 11398 4200 11342 4200 11301 4249 11300
      4259 11316

$$

KS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 10:10 AM MDT, 3 hours 33 minutes earlier.

Area forecast discussion, Jun 27, 10:10 AM MDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
1010 AM MDT SUN JUN 27 2004

.DISCUSSION...
LATEST WATER VAPOR SATELLITE IMAGERY CLEARLY SHOWING A PRONOUNCED
CIRCULATION LIFTING NORTH THROUGH CNTRL NEVADA THIS MORNING.
CURRENT EXPECTATION IS THAT THIS WAVE WILL INTERACT WITH
MOIST/UNSTABLE ATMOSPHERE CURRENTLY IN PLACE OVER SRN IDAHO SPAWNING
CONVECTIVE DEVELOPMENT THIS AFTERNOON.  HAVE MADE SOME MINOR
ADJUSTMENTS TO CURRENT GRIDS/FORECAST TO ACCOUNT FOR WEAK RADAR
RETURNS POSTING WITHIN FORECAST AREA ALREADY THIS MORNING AND
CONTINUED THINKING OF SCATTERED CONVECTION THIS AFTERNOON. HUSTON
&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 27, 6:00 AM MDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
600 AM MDT SUN JUN 27 2004

IDZ017>023-031-032-281200-
EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION-
SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
540 AM MDT MON JUN 28 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER
CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL
NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE
WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:48 PM MDTSevere Thunderstorm WarningPIHBingham, Bonneville27 min
Jun 27, 4:52 PM MDTSevere Thunderstorm WarningPIHOneida38 min
Jun 27, 5:45 PM MDTSevere Thunderstorm WarningPIHBonneville45 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.